Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On chemotherapy for gall bladder and lung cancer. Weakness and ascites fluid present. Further treatment options?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1206 Questions
my dad is suffering lever, gallbladder, and lung cancer since sept 2011, he is 58 yrs, weight 50 kg, there is no benefits from chemotherapy (Kamala Neheru Memorial hospital Allahabad), now he is very weak, there is ascites fluid as well, doctors are telling they will try another chemotherapy medicine...can you please advise his chance of survival? ...any hospital you want to recommend?
Posted Sun, 15 Apr 2012 in Lung Cancer
Answered by Dr. Indranil Ghosh 8 hours later

Thanks for writing to us.

I am sorry to know about your father. It seems that he is suffering from gall bladder cancer which has spread to the liver and lungs as well. Unfortunately chemotherapy has not worked well in him and the disease appears to be progressing.

As he is very weak and has high bilirubin levels, chemotherapy is not advisable. It will cause more harm than benefit.

Metastatic gall bladder cancer is a bad disease and chemotherapy only adds a few months to life span, that also if patient can tolerate. Your father is probably not fit to tolerate chemo at present. Most chemo drugs are handled by the liver and as the liver function is deranged, it is likely that he will suffer from major chemo-related toxic effects.

I understand you are doing everything possible for your father, but the prognosis looks bad. Unfortunately the intent of treatment is palliative and we should only try to alleviate his suffering as far as possible.

I do not have any personal reference of doctors/hospital in XXXXXXX Pradesh, but I guess any center with palliative care facility should be fine.

Hope this answers your queries. I will be available for further queries, if any.

Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor